Alert archive / Texas / Flash Flood Warnings in 2019
Flash Flood Warning 19, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jun 16, 2019, 1:43 PM CDT for 4 counties in Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2019, 1:43 PM CDT (18:43 UTC)
- Expired
- Jun 16, 2019, 4:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jack County, TX, Palo Pinto County, TX, Stephens County, TX, Young County, TX
The radar
The Dyess AFB radar (KDYX), 85 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 6.7 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 439 J/kg
- Mixed-layer CIN
- -332 J/kg
- Mixed-layer LCL
- 640 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 316 m²/s²
- 0-3 km storm-relative helicity
- 338 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 11:54 AM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jun 16, 11:54 AM CDT, 1 hour 49 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 1154 AM CDT Sun Jun 16 2019 .MESOSCALE UPDATE... The morning MCS across the southeast zones continues to propagate slowly southward and should exit the area in the next few hours. Training storms and slow movement has produced 2+ inch rainfall totals over the past few hours, which has resulted in some minor flooding from Palestine to Fairfield southward. This threat should be winding down as activity continues to push steadily south. In the meantime, convection along the southern CWA boundary will need to be watched for the next hour or so until the threat shifts south of the region. The focus will then shift to the rest of the forecast area where hi-res CAMs continue to key in on additional thunderstorm development this afternoon. Lingering storms along the Red River have thus far been benign due to a lack of instability. However, scattering clouds and the resulting insolation have already produced a noticeable increase in surface instability with CAPE already approaching 2000 J/KG along the I-20 corridor. At this time, it appears that convective initiation is likely around mid afternoon as forcing associated with a shortwave arrives from the northwest. Given the impressive instability expected, modest flow aloft will be more than sufficient for a few severe storms with damaging winds the primary concern. Activity will likely become organized into another southward-moving MCS this evening before exiting to the south tonight. A special 18Z sounding seemed appropriate given potential along with the uncertainty, so a balloon release will be forthcoming and the data should be available early this afternoon. Bishop && .AVIATION... /Issued 714 AM CDT Sun Jun 16 2019/ /12 TAFS/ Showers and thunderstorms continue to move through parts of North Texas this morning, but most of the activity is now east of the major airports. Ceilings are quite variable with IFR cigs across parts of the Metroplex to VFR along the Red River. As precipitation continues to move east, we should see a gradual improvement to VFR across the region by mid morning. The main challenge for the remainder of the forecast will be timing of additional thunderstorm chances. Latest high resolution guidance suggests additional thunderstorms developing around midday to the north and west of the Metroplex, but this may be a bit aggressive. Morning activity has eroded much of the surface based instability generally north of I-20 and this will take some time to recover. Winds will recover to a south-southeast direction through the morning allowing better moisture to stream back northward into the afternoon. With an upstream shortwave trough in a favorable position to provide some forcing through the afternoon and temperatures warming into the upper 80s and lower 90s, we should become moderately unstable by mid/late afternoon. Scattered thunderstorms will likely develop along the Red River and spread southward through the evening. We'll have a VCTS in for the Metroplex sites by 22Z with a TEMPO for TSRA from 23-02Z. At Waco, thunderstorms should arrive a little later and we'll have a TEMPO for TSRA from 2-5Z tonight. Timing of these individual clusters of storms is difficult and may need to be adjusted through the day. Dunn && .DISCUSSION... /Issued 428 AM CDT Sun Jun 16 2019/ /Today through Saturday/ A wavy westerly flow regime will persist across the Southern Plains through most of the upcoming week, bringing continued unsettled weather to North and Central Texas. Pinpointing the initiation zone and timing of individual convective rounds remains challenging, and confidence in each specific forecast period is not great. Having said that, it's clear that most of our region will receive a generous round of additional rainfall through Wednesday. Given the amount of instability present, we continue to be concerned with the possibility of strong/damaging wind gusts with some of these convective clusters. However, with copious precipitable water values persisting over our region, isolated heavy rainfall/flash flooding is also becoming a concern for the next 24-36 hours. Today/Tonight... The latest in a series of mid-level shortwaves is currently located in western KS and the TX Panhandle. The convective cluster moving across North Texas early this morning (induced by this shortwave) will continue to decay through daybreak, leaving lingering activity in our eastern/southeast zones prior to noon. A thermal boundary associated with this complex will probably set up across our east central through south central counties, potentially setting the stage for renewed development here this afternoon. Have thus kept higher PoPs in these areas. Was originally pretty confident that much of our western/northern counties would be generally rain-free through the day, albeit mostly cloudy, warm and muggy. However, I'm a little concerned by the HRRR, which continues to initiate new convection over SW OK/NW TX and push it into the Metroplex before 00z. Believe this faster solution is overdone, but not completely out of the question given expected destabilization in these areas and the continued upstream location of the shortwave. Am thus holding onto chance PoPs in our west central through north central zones for later this afternoon, and wouldn't be completely shocked if we do get our next round into our northwest counties before evening. If we don't see our next round of organized convection prior to sunset, we'll very likely see it materialize this evening and overnight. The GFS, Euro and NAM all exhibit a decent precipitation signal across our northern counties in the 03-12z window, triggered once again by the slow-moving shortwave that will be moving across OK and north TX. Not overly confident about a damaging wind threat with this next round tonight, but it certainly can't be ruled out, given the continued steep mid-level lapse rates and the overall plentiful supply of instability. Of comparable concern will be the potential for locally heavy rainfall and isolated flooding. This morning's convective round will leave some pockets of 1"+ rain totals, with much of the area's soils re-moistened. This may facilitate better runoff tonight, particularly if any of the storms slow up and/or train repeatedly over certain areas. Not confident enough about a Flash Flood Watch, but the key takeaway here is that we need to stay alert for this possibility through at least tonight. Monday through Wednesday... Made very few changes to the previous forecast for this timeframe. The aforementioned pesky shortwave should move into Arkansas/northern Louisana by Monday afternoon, leaving much of our area (temporarily) in a slightly suppressed northwesterly flow regime. The convection expected to affect us early Monday morning should slide eastward into our far eastern zones after daybreak, and have kept the higher PoPs in these areas. Maintained chance PoPs elsewhere, but would not be surprised if most of the region is rain free for much of Monday. The subtle ridging pattern will persist into Tuesday, though with our very moist, unstable airmass going absolutely nowhere, guidance is hinting at scattered shower/thunderstorm activity redeveloping in our northernmost counties Tuesday afternoon. Beyond this point, the GFS and Euro diverge a bit in the arrival of the next shortwave, but it's a safe bet that it'll slide across our area sometime between Tuesday night and Wednesday. This feature should induce additional scattered convection across the northern half of our area Wednesday, but it's doubtful the coverage/intensity of the rainfall pattern will be a significant compared with the Sunday- Monday activity. Wednesday will probably also be the first day that our afternoon temps start to climb decently above seasonal levels. Thursday through Saturday... Compared with the weekend and early portion of the week, this latter half of the week will be significantly more rain-free and hotter. While enough low-level moisture/instability will be available for scattered diurnal convection, synoptic-scale ridging will assert itself over the region, and this will induce a healthy rise in afternoon temperatures. We should see mid to upper 90s across much of the forecast area from Thursday through Saturday. With dewpoints remaining in the 70s, heat index values will be pushing the century mark in many areas. Bradshaw && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 87 70 89 72 91 / 30 70 50 30 30 Waco 89 72 91 73 94 / 40 70 40 20 20 Paris 82 67 83 69 86 / 80 70 70 40 40 Denton 86 69 88 71 90 / 40 60 50 30 30 McKinney 86 69 86 72 90 / 40 70 60 40 30 Dallas 87 72 89 73 91 / 30 70 60 30 30 Terrell 87 70 89 72 91 / 40 60 60 30 30 Corsicana 86 71 86 72 90 / 60 70 60 30 20 Temple 89 72 91 74 94 / 40 50 40 20 20 Mineral Wells 87 69 89 70 92 / 30 60 30 30 20 && .FWD WATCHES/WARNINGS/ADVISORIES... None. && 30/26
Hazardous weather outlook, Jun 16, 5:22 AM CDT, 8 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 522 AM CDT Sun Jun 16 2019 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-171030- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 522 AM CDT Sun Jun 16 2019 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Today and Tonight. Thunderstorm chances will increase again across all of North and Central Texas this afternoon and evening and continue into the overnight hours. Some storms could be severe with initial storms containing a hail and wind threat. Later this evening, damaging winds will be the main threat. Heavy rainfall and localized flooding will be a threat through tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorm chances will continue Monday through Wednesday, but coverage of storms is expected to be more scattered. The strongest storms could produce damaging winds. Locally heavy rainfall and frequent lightning will also be threats. .SPOTTER INFORMATION STATEMENT... Limited spotter activation may be requested through tonight. Dunn
In the hours before
Special weather statement, Jun 16, 12:28 PM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1228 PM CDT Sun Jun 16 2019
TXZ100-115-161800-
Stephens TX-Young TX-
1228 PM CDT Sun Jun 16 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN YOUNG AND NORTHERN
STEPHENS COUNTIES UNTIL 100 PM CDT...
At 1228 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Graham, moving northeast at 35 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Graham and Crystal Falls.
LAT...LON 3295 9910 3296 9895 3307 9895 3317 9843
3297 9843 3295 9849 3295 9857 3288 9857
3278 9910
TIME...MOT...LOC 1728Z 241DEG 29KT 3298 9868
30The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:41 PM CDT | River Flood Warning | FWD | Hunt | 52 hr |
| Jun 15, 7:41 PM CDT | River Flood Warning | FWD | Hunt, Rockwall | 49 hr |
| Jun 15, 11:33 PM CDT | Special Weather Statement | FWD | Stephens, Young | 27 min |
| Jun 15, 11:52 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Palo Pinto, Stephens, Young | 38 min |
| Jun 16, 12:27 AM CDT | Severe Thunderstorm Warning | FWD | Jack, Young | 63 min |
| Jun 16, 12:46 AM CDT | Special Weather Statement | FWD | Montague | 29 min |
| Jun 16, 5:36 AM CDT | Areal Flood Advisory | FWD | Collin, Denton | 114 min |
| Jun 16, 7:53 AM CDT | River Flood Warning | FWD | Dallas | 15 hr |
| Jun 16, 10:28 AM CDT | Areal Flood Advisory | FWD | Anderson, Freestone, Leon | 3 hr |
| Jun 16, 12:28 PM CDT | Special Weather Statement | FWD | Young | 32 min |
| Jun 16, 12:40 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Palo Pinto, Stephens, Young | 65 min |
| Jun 16, 12:40 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Palo Pinto, Stephens, Young | 65 min |
| Jun 16, 1:54 PM CDT | Special Weather Statement | FWD | Robertson | 36 min |
| Jun 16, 2:00 PM CDT | Special Weather Statement | FWD | Stephens | 30 min |
| Jun 16, 2:29 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto, Parker | 61 min |
| Jun 16, 2:36 PM CDT | Severe Thunderstorm Warning | FWD | Wise | 39 min |
| Jun 16, 2:55 PM CDT | Severe Thunderstorm Warning | FWD | Denton, Tarrant | 65 min |
| Jun 16, 3:10 PM CDT | Severe Thunderstorm Warning | FWD | Hood, Johnson, Somervell | 65 min |
| Jun 16, 3:28 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Dallas, Denton | 62 min |
| Jun 16, 3:31 PM CDT | Tornado Warning | FWD | Dallas | 29 min |
| Jun 16, 3:50 PM CDT | Areal Flood Advisory | FWD | Dallas, Denton, Tarrant | 3 hr |
| Jun 16, 4:02 PM CDT | Special Weather Statement | FWD | Ellis | 28 min |
| Jun 16, 4:15 PM CDT | Severe Thunderstorm Warning | FWD | Ellis | 45 min |
| Jun 16, 4:26 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Hunt, Kaufman, Rockwall | 49 min |
| Jun 16, 4:38 PM CDT | Severe Thunderstorm Warning | FWD | Henderson, Navarro | 67 min |
| Jun 16, 4:51 PM CDT | Special Weather Statement | FWD | Bell | 24 min |
| Jun 16, 5:16 PM CDT | Severe Thunderstorm Warning | FWD | Henderson, Van Zandt | 59 min |
| Jun 16, 5:37 PM CDT | River Flood Warning | FWD | Dallas | 21 days |
| Jun 16, 5:58 PM CDT | Special Weather Statement | FWD | Bosque | 32 min |
| Jun 16, 6:08 PM CDT | Special Weather Statement | FWD | Bell | 37 min |
| Jun 16, 6:21 PM CDT | Special Weather Statement | FWD | Robertson | 24 min |
| Jun 16, 6:31 PM CDT | Areal Flood Advisory | FWD | Anderson, Freestone, Limestone | 119 min |
| Jun 16, 6:52 PM CDT | Special Weather Statement | FWD | Bell, McLennan | 23 min |
| Jun 16, 6:58 PM CDT | Areal Flood Advisory | FWD | Bell, Coryell, Falls, McLennan | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.